Indiana, 2008Ice Storm in Indiana, February 12, 2008
February 12, 2008 · NWS ILN · 8 events in 8 counties and zones
A low pressure system in the southern plains moved east into the Ohio Valley, bringing snow that changed to sleet and freezing rain as warmer temperatures were pulled into the region.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system in the southern plains moved east into the Ohio Valley, bringing snow that changed to sleet and freezing rain as warmer temperatures were pulled into the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 12, 7:18 AM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Feb 12, 7:18 AM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
718 AM EST TUE FEB 12 2008
.SYNOPSIS...
A COMPLEX WINTER STORM WILL BRING A PLETHORA OF PRECIPITATION
TYPES TO THE REGION. PRECIPITATION WILL CHANGE BACK TO ALL SNOW
TONIGHT AS COLDER AIR RUSHES IN. HIGH PRESSURE BUILDS IN ON
WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...COMPLEX WINTER STORM AFFECTING FCST AREA THIS MRNG. LIGHT
TO MODERATE SNOW HAD FALLEN ACRS MUCH OF THE FCST AREA SINCE
LATE EVNG WITH BROAD ISENT LIFT ACRS REGION. DRIER AIR THRU THE
BNDRY LYR INITIALLY HAS KEPT TOTALS DOWN JUST A BIT...BUT ENTIRE
FCST AREA HAS SEEN 1 TO 2 INCHES WITH SOME LOCALLY HIGHER AMTS
ACRS FAR SRN FCST AREA. -FZRA AND PL WERE QUICKLY BECOMING THE
DOMINANT PCPN TYPE ACRS SRN 1/2 FCST AREA. WITH NEWER MODEL DATA
CONFIRMING THAT DEFORMATION AXIS WILL FOCUS HEAVIEST PCPN SE OF
I-71 OVER NEXT SVRL HOURS...HAVE FOCUSED MAIN PCPN SWATH IN THIS
AREA. DROPPED HVY SNOW WARNING ACRS NRN MIAMI VLY AND MOVED THESE
COUNTIES INTO SNOW ADVISORY. WINTER STORM WARNINGS HAVE BEEN
MAINTAINED ATTM WITH LOWER SNOW TOTALS AND A GREATER FOCUS ON ICE
ACCUMULATION. PREV NEAR TERM DISCUSSION FROM 516 AM FOLLOWS.
VERY COMPLICATED FCST FOR TODAY ACRS FCST AREA. DEEPER LIFT AND
MID LVL DEFORMATION AXIS BEGINNING TO WORK INTO SRN FCST AREA AS
WARM FRONT SLOWLY LIFTING NORTH INTO SRN KENTUCKY ATTM. THAT HAS
BROUGHT AN INCREASE IN PCPN INTENSITY...AND ALSO WARMER SLUG OF
AIR ALOFT WHICH HAS ENABLED PCPN TO BEGIN CHANGING OVER TO -FZRA
AND/OR -PL. CHANGEOVER HAPPENING A LITTLE FASTER THAN PREV
THOUGHT...WITH RESULT THAT WINTRY MIX LIKELY TO COVER A HAMILTON-
WILMINGTON-CIRCLEVILLE LINE BY DAYBREAK. 00Z MODELS BRINGING
WARMER BNDRY LYR AIR A LITTLE FURTHER NORTH ACRS FCST AREA...WITH
1300M 1000-850 THICKNESS LINE SETTING UP NW OF CVG AND CMH METROS
BY THIS AFTN. DEEPEST LIFT AND FRONTOGENETICAL FORCING ALIGNING
ALONG AND JUST EAST OF I-71 BY MIDDAY AND EXPECT HEAVIEST PCPN
SETS UP IN A BAND NEAR I-71. LIFT NOT NEARLY AS IMPRESSIVE ACRS
WEST CNTRL OH AS DRIER BNDRY LYR AIR APPEARS TO BE CURTAILING
SNOWFALL TOTALS SOMEWHAT. PCPN WILL BEGIN TO MIX WITH AND/OR
CHANGE OVER TO RAIN THIS AFTN EAST OF I-71 AS WARM AIR SURGES
NORTH. MODEL CONSENSUS ON SETTING UP INV TROF JUST EAST OF I-71 AS
SFC WAVE LIFTS NORTH INTO REGION BY LATE AFTN. THIS SHOULD ALLOW
WINDS TO GO SRLY FOR A BRIEF PERIOD AT KCMH AND KCVG DURING THE
AFTN...WITH -FZRA AND EVENTUALLY -RA MIXING IN.
THE FASTER CHANGE OVER TO -FZRA AND -PL WILL PULL SNOW TOTALS DOWN
SOME FROM PREV FCST FROM I-70 SOUTH. STILL THINK THAT A BAND OF
VERY HEAVY SNOW WILL SET UP ON THE NRN FLANK OF THE WINTRY MIX AS
DEFORMATION AXIS ALIGNS...SOMEWHERE FROM NRN FRANKLIN/BUTLER COS
E/NE TOWARDS DAYTON METRO AND SPRINGFIELD TO JUST WEST OF CMH
METRO. HAVE MAINTAINED TOTAL SNOW AMOUNTS OF 6-9 INCHES IN THESE
AREAS WITH POTENTIAL FOR SOME MINOR ICE ACCUMS. FURTHER TO
NORTH...HAVE CUT DOWN ON SNOWFALL TOTALS BY A COUPLE INCHES AS
DEEPER LIFT NOW LIKELY TO STAY SOUTH OF NW FCST AREA. DROPPED
MERCER/AUGLAIZE AND HARDIN COS TO A SNOW ADVISORY AS TOTAL AMOUNTS
BY TONIGHT WILL LIKELY RANGE FROM 2 TO 4 INCHES. SOUTH AND EAST OF
THE HEAVIER SNOW BAND ALONG I-71...EXPECT TOTAL SNOW/SLEET ACCUMS
IN THE 4 TO 8 INCH RANGE BY TONIGHT WITH SIGNIFICANT ICE ACCUMS AT
0.25 OR BETTER. SOUTH AND EAST OF I-71...ENUF WARM AIR WILL GET
PULLED NORTH TO ALLOW MUCH OF THE PCPN TO CHANGE TO ALL RAIN BY
THIS AFTN. WITH 50KT 850 LLJ NOSING INTO SRN OH BY MID AFTN...AM
CONCERNED ABOUT LOCALLY HVY RAINFALL ACRS FAR SE FCST AREA WITH
POTENTIAL FOR 1 TO 1.5 INCHES BY THIS EVENING. MUCH OF THIS
RAINFALL MAY END UP BEING CONVERTED TO PURE RUNOFF WITH A LARGELY
FROZEN GROUND AND ACCOUNTING FOR ANY SNOW AND/OR ICE ACCUMS FROM
OVERNIGHT THRU THE MRNG HOURS. FOR THESE REASONS...HAVE ISSUED A
FLOOD WATCH FOR FAR SE FCST AREA. FLOOD WATCH TAKES EFFECT AT 17Z
AND CONTINUES THRU 06Z TONIGHT.
FRNTL BNDRY WILL SLOWLY SHIFT EAST THIS EVNG AS MID LVL S/WV DIVES
SOUTHEAST FROM THE NRN PLAINS. MANY OF THE 00/06Z MODELS HAVE
SLOWED DOWN THIS UPR LVL IMPULSE SIGNIFICANTLY FROM PREV
RUNS...AND RESULT FOR OH VLY WILL BE WINTRY PCPN EXTENDING LONGER
OVERNIGHT. COLDER AIR RUSHING IN BEHIND FRNTL BNDRY WILL ALLOW ALL
PCPN OVER ERN 1/2 FCST AREA TO CHANGE BACK TO ALL SNOW BY LATE
EVNG. SOME ADDL SNOW ACCUMS ON ORDER OF AN INCH OR TWO ARE
POSSIBLE AFT MIDNIGHT AS NAM AND GFS TO A LESSER EXTENT SHWNG A
SECONDARY MID LVL DEFORMATION AXIS SETTING UP AHEAD OF S/WV
OVERNIGHT. PCPN SHOULD COME TO AN END FROM WEST TO EAST BY LATE
TONIGHT.
TEMPS...LOOKING LIKE QUITE A TEMP GRADIENT BY AFTN HOURS WITH
AREAS NW OF CMH/DAY LIKELY TO STAY IN THE 20S...TEMPS IN THE
L/M30S IN A SWATH ALONG THE I-71 CORRIDOR...AND U30S/L40S ACRS SE
FCST AREA.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
MID LVL TROF AXIS WILL TRAVERSE OUR REGION ON WEDNESDAY. MODELS
HAVE SHOWN AN INCREASE IN RH AT 925 MB. IN ADDITION...MODEL
SOUNDINGS SUPPORT MOSTLY CLOUDY TO CLOUDY CONDITIONS. THUS...WILL
INCREASE SKY COVERAGE. TEMPERATURES WILL REMAIN BELOW FREEZING
GIVEN CLOUDS AND POTENTIAL SNOW COVER OVER PARTS OF THE AREA. WILL
FORECAST HIGHS IN THE MID AND UPPER 20S.
FOR WEDNESDAY NIGHT INTO THURSDAY...LOW LVL MOISTURE WILL GRADUALLY
SCOUR OUT AND MOVE OFF TO THE EAST AS SFC HIGH PRESSURE BUILDS INTO
THE REGION. WITH CLEARING SKIES AND LIGHT WINDS...CONDITIONS WILL
BE FAVORABLE FOR RADIATIONAL COOLING. IT IS STILL PREMATURE AT THIS
TIME TO GO TOO COLD DUE TO POTENTIAL SNOW COVER. THUS...HAVE COME
MORE IN LINE WITH GFS MOS. ON THURSDAY...SFC HIGH WILL MOVE OFF TO
THE EAST ALLOWING A RETURN FLOW TO SET UP. TEMPERATURES WILL
MODERATE INTO THE MID 30S NORTH TO THE MID 40S SOUTH.
FOR THURSDAY NIGHT...A COLD FRONT WILL APPROACH THE LOWER GREAT
LAKES AND OHIO VALLEY REGION FROM THE NORTHWEST. CLOUDS WILL BE ON
THE INCREASE. WILL KEEP FCST DRY AT THIS POINT...RELEGATING CHC/S
FOR PCPN MORE SO ON FRIDAY WITH FRONTAL PASSAGE.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
PERIOD BEGINS WITH CDFNT PUSHING THRU THE OH VLY. EXTENDED MODELS
ARE IN GOOD AGREEMENT WITH THIS SYSTEM. PTYPE WILL BE MAINLY
SNOW...WITH SOME RAIN MIXING IN IN THE AFTN IN THE S.
THE CDFNT PUSHES THRU THE REGION AND HIGH PRESSURE BUILDS IN FOR SAT.
MODELS THEN DIVERGE ON SYSTEM FOR SUN INTO MONDAY. THE 00Z GFS IS
THE MOST AGGRESSIVE IN EJECTING H5 S/W OUT OF THE SRN PLAINS SUN.
THIS CAUSES A DEEP SFC LOW TO MOVE UP THE WRN SIDE OF THE
APPALACHIANS AND THRU ERN OH. THIS WOULD BRING ANOTHER MAJOR WINTER
STORM THE FA...WITH HEAVY SNOW IN THE NW AND HEAVY RAINS IN THE SE.
NO OTHER MODELS SUPPORTS THE 00Z GFS. THE 12Z 2/11 AND THE 00Z 2/12
ECMWF ARE SLOWER IN EJECTING THE UPPER LOW...AND KEEP THE LOW
FARTHER SE. THE MREF ENSEMBLES ARE SUPPORTING THE ECMWF
SOLUTION...SO LEANED THAT WAY FOR SAT NIGHT ON.
BROUGHT SOME PCPN IN THE FA SUNDAY INTO MON WITH THE SYSTEM...BUT
KEPT IT MAINLY SNOW WITH SOME RAIN MIXING IN SUN AFTN.
LEANED TOWARDS THE 00Z MEX GUIDANCE FOR FRI INTO SAT AS IT LOOKED
REASONABLE. SAT NGT INTO SUN WHERE TEMPS BASED OFF THE ECMWF H8
TEMPS.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
LOW PRESSURE OVER THE LOWER MS RIVER VALLEY WILL MOVE NORTHEAST
TOWARD THE MIDDLE OHIO VALLEY BY 18Z...AND THEN WILL BE LOCATED
NEAR THE UPPER OHIO VALLEY BY 06Z. STRONG...MOIST ASCENT IN
ASSOCIATION WITH THIS LOW...COMBINED WITH UPR LVL LIFT FROM A
STRONG JET...WILL PRODUCE A WINTRY MIX OF PCPN ACRS THE REGION
THIS MORNING. WARMER AIR IS EXPECTED TO ADVECT NORTHWARD AT THE
SFC SO THAT THE PCPN WILL CHANGE TO ALL RAIN AT KCVG...KLUK...KILN...
KCMH AND KLCK BETWEEN 17Z AND 20Z. KDAY IS EXPECTED TO REMAIN IN
THE COLD AIR...KEEPING PCPN IN THE FROZEN STATE. MODELS ARE
INDICATING PERHAPS A SECOND SURGE OF MOISTURE BETWEEN 00Z AND 06Z
AS LOW TO MID LVL FORCING DEVELOPS ON THE BACK SIDE OF AFOREMENTIONED
SFC LOW. THIS MAY BRING A PERIOD OF RAIN...FREEZING RAIN AND SNOW
BETWEEN 00Z AND 08Z.
OUTLOOK...IFR CIGS LIKELY WEDNESDAY MORNING. MVFR CIGS WEDNESDAY
AFTN AND EVENING. MVFR CIGS AND VSBYS POSSIBLE FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING UNTIL 1 AM EST WEDNESDAY FOR OHZ046-
053>056-060>065-070>072-077.
SNOW ADVISORY UNTIL 1 AM EST WEDNESDAY FOR OHZ026-034-035-
042>045-051-052.
WINTER STORM WARNING UNTIL 2 PM EST THIS AFTERNOON FOR OHZ073-
074-078>080-082.
WINTER STORM WARNING UNTIL NOON EST TODAY FOR OHZ081-088.
FLOOD WATCH FROM NOON EST TODAY THROUGH LATE TONIGHT FOR
OHZ073-074-081-082-088.
KY...WINTER STORM WARNING UNTIL 2 PM EST THIS AFTERNOON FOR
KYZ089>096.
WINTER STORM WARNING UNTIL NOON EST TODAY FOR KYZ097>100.
FLOOD WATCH FROM NOON EST TODAY THROUGH LATE TONIGHT FOR
KYZ098>100.
IN...WINTER STORM WARNING UNTIL 1 AM EST WEDNESDAY FOR INZ050-058-
059-066-073-074.
WINTER STORM WARNING UNTIL 2 PM EST THIS AFTERNOON FOR INZ075-
080.
&&
SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...HICKMAN
LONG TERM...SITES
AVIATION...HICKMANHazardous weather outlook, Feb 12, 5:22 AM EST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
522 AM EST TUE FEB 12 2008
OHZ026-034-035-131030-
HARDIN-MERCER-AUGLAIZE-
522 AM EST TUE FEB 12 2008
...SNOW ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SNOW ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.
OHZ042>046-051-052-131030-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-
522 AM EST TUE FEB 12 2008
...HEAVY SNOW WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND MIAMI VALLEY
OF OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAVY SNOW WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
INZ050-058-059-066-073-074-OHZ053>056-060>065-070>072-077-131030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-HAMILTON-
522 AM EST TUE FEB 12 2008
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
INZ075-080-KYZ089>096-OHZ078>080-131030-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-CLERMONT-BROWN-HIGHLAND-
522 AM EST TUE FEB 12 2008
...WINTER STORM WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
KYZ098>100-OHZ081-088-131030-
ROBERTSON-MASON-LEWIS-ADAMS-SCIOTO-
522 AM EST TUE FEB 12 2008
...WINTER STORM WARNING IN EFFECT UNTIL NOON EST TODAY...
...FLOOD WATCH IN EFFECT FROM NOON EST TODAY THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTH CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
OHZ073-074-082-131030-
ROSS-HOCKING-PIKE-
522 AM EST TUE FEB 12 2008
...WINTER STORM WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT FROM NOON EST TODAY THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND SOUTH
CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
KYZ097-131030-
BRACKEN-
522 AM EST TUE FEB 12 2008
...WINTER STORM WARNING IN EFFECT UNTIL NOON EST TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
Ice Storm, Dearborn
- When
- February 12, 10:00 AM EST to 7:00 PM EST
- Where
- Dearborn forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 39.145, -84.973 (the zone’s center; the record gives no point)
A quarter inch of ice and .8 of snow accumulated in Aurora.
Ice Storm, Switzerland
- When
- February 12, 10:00 AM EST to 7:00 PM EST
- Where
- Switzerland forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.826, -85.037 (the zone’s center; the record gives no point)
A quarter inch of ice accumulated in Mount Sterling.
Ice Storm, Ohio
- When
- February 12, 10:00 AM EST to 7:00 PM EST
- Where
- Ohio forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.950, -84.965 (the zone’s center; the record gives no point)
A half inch of ice was reported in Pate.
Ice Storm, Ripley
- When
- February 12, 10:00 AM EST to 7:00 PM EST
- Where
- Ripley forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.104, -85.262 (the zone’s center; the record gives no point)
A half inch of ice was reported at Versailles, along with 1.5 inches of snow.
Ice Storm, Franklin
- When
- February 12, 10:00 AM EST to 7:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.415, -85.060 (the zone’s center; the record gives no point)
A half inch of ice was reported at Brookville, along with an inch of snow.
Ice Storm, Union
- When
- February 12, 10:00 AM EST to 7:00 PM EST
- Where
- Union forecast zone
- Reported by
- NWS Storm Survey
- Coordinates
- 39.626, -84.925 (the zone’s center; the record gives no point)
A quarter inch of ice was estimated throughout the county.
Ice Storm, Fayette
- When
- February 12, 10:00 AM EST to 7:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.640, -85.179 (the zone’s center; the record gives no point)
A quarter inch of ice was recorded in Connersville.
Ice Storm, Wayne
- When
- February 12, 10:00 AM EST to 7:00 PM EST
- Where
- Wayne forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.864, -85.010 (the zone’s center; the record gives no point)
Three tenths of an inch of ice was measured in Richmond.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Pennsylvania, February 12 to 13, 20084 deaths · 10 injured · $200,000 · 10 events
- Winter Weather in Vermont, February 12 to 13, 20083 deaths · $90,000 · 10 events
- Tornadoes and Hail in Mississippi, February 12, 2008$8.8 million · EF1 · 88 events
- Tornadoes and Hail in Louisiana, February 12, 20081 death · $85,000 · EF1 · 17 events
- Winter Weather in Delaware, February 12, 200814 injured · 2 events
- Winter Storm and Winter Weather in New Jersey, February 12 to 13, 20083 injured · $200,000 · 18 events
- Hail and Damaging Winds in Louisiana, February 12, 2008$595,000 · 75 kt wind · 5 events
- Tornado in Florida, February 12, 2008$445,000 · EF0 · 1 event
- Tornado in Florida, February 12, 2008$350,000 · EF0 · 1 event
- Tornado in Florida, February 12, 2008$200,000 · EF0 · 1 event
- Winter Storm in Pennsylvania, February 12 to 13, 2008$175,000 · 3 events
- Flooding and Heavy Snow in Massachusetts, February 12 to 14, 2008$100,000 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82440, 82441, 82442, 82443, 82444, 82445, 82446, 82447.